MAUDE Adverse Event Report: Magellan Diagnostics, Inc. LeadCare II Blood Lead Testing System; Blood Lead Analyzer

Magellan Diagnostics, Inc. LeadCare II Blood Lead Testing System; Blood Lead Analyzer
Catalog Number 70-6760
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported falsely elevated patient blood lead test results with leadcare ii.Customer reported blood lead test kit (lot 2602m, sublot unknown) level 1 and level 2 controls were within range upon opening according to package insert instructions.Customer reported level 1 control values of 10.7 ug/dl, 11.7 ug/dl and 10.8 ug/dl (target range of 8.8 to 14.8 ug/dl) on (b)(6) 2026, respectively.Customer reported level 2 control values of 29.6 ug/dl, 29.5 ug/dl and 28.8 ug/dl (target range of 27.1 to 35.9 ug/dl) on (b)(6) 2026, respectively.Customer reported an elevated leadcare ii pediatric patient blood lead test result of 3.7 ug/dl with corresponding confirmatory test result of less than 1.0 ug/dl.Customer reported hnl performed confirmation testing.Customer was unable to provide a copy of confirmation test results as results go directly into electronic patient charts.During troubleshooting technical services (ts) asked the customer to describe their method applied for collecting and preparing capillary blood.The customer described procedures that align with the instructions for use (ifu).Customer confirmed they do not use secondary micro-collection devices to collect patient samples.Customer reported bringing a single capillary tube and plunger along with the treatment reagent (tr) tube into the patient collection room.Ts recommended bringing the whole container of capillary tubes and plungers to avoid contamination.Customer reported using gloves without powder.Customer reported there was no construction taking place in the area of the facility.Customer reported their leadcare ii analyzer's sensor deck was clean and the prongs were golden.Customer reported they cleaned the sensor deck with an alcohol wipe.Ts recommended cleaning the sensor deck with a dry cloth.Customer reported using the ac adapter to power the leadcare ii analyzer.On (b)(6) 2026 the regional point of care (rpoc) visited the customer's facility.Rpoc reported the customer stocked the entire container of capillary tubes and plungers in the patient collection rooms.Magellan provided 5 additional sets of capillary tube and plunger containers to the customer to store in each patient collection room.On (b)(6) 2026 customer confirmed receipt of capillary tubes and plungers.Customer reported they would continue to monitor testing.On (b)(6) 2026 the customer reported testing was going well and they plan to monitor for an additional week.Ts to follow up.Magellan diagnostics received the customer's leadcare ii analyzer for further investigation on (b)(6) 2026.Ts attempted to follow up with the customer on (b)(6) 2026.No additional communication has been received by the customer to date.
 
Additional Manufacturer Narrative
This customer reported four (4) falsely elevated blood lead test results.This report documents one patient.Separate mdrs are filed for each of the patient results.The related report numbers are referenced in the respective 3500a forms for traceability.

Brand Name
LeadCare II Blood Lead Testing System
Common Device Name
Blood Lead Analyzer
Manufacturer (Section D)
Magellan Diagnostics, Inc.
101 billerica avenue, bldg. 4
north billerica MA 01862
Manufacturer (Section G)
Magellan Diagnostics, Inc.
101 billerica avenue, bldg. 4
north billerica MA 01862
Manufacturer Contact
john lewis
101 billerica avenue, bldg. 4
north billerica, MA 01862
MDR Report Key50437671
Report Number1218996-2026-00311
Device Sequence Number15680735
Product Code DOF
UDI-Device Identifier00850355006017
UDI-Public00850355006017
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6760
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/20/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown